Alert archive / Texas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 79, NWS Amarillo, TX

June 15, 2006Moore County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Jun 15, 2006, 7:04 PM CDT for Moore County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 15, 2006, 7:04 PM CDT (00:04 UTC)
Expired
Jun 15, 2006, 8:00 PM CDT
In force
56 min
Issued by
NWS Amarillo, TX
Area
Counties, with a storm outline in the text

County Moore County, TX

The radar

The Amarillo radar (KAMA), 69 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 5:15 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.1 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1456 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1456 J/kg
Mixed-layer CIN
-164 J/kg
Mixed-layer LCL
2638 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 5:50 PM CDT, 1 hour 14 minutes earlier.

Area forecast discussion, Jun 15, 5:50 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
550 PM CDT THU JUN 15 2006

.UPDATE...
UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH 486. ALSO...STRONG LOW
LEVEL FLOW WILL AGGRESSIVELY USHER IN WARMER DEWPOINTS DURING THE
EVENING...SO FRESHENED UP WIND AND DEWPOINT GRIDS.
FINALLY...INCREASED POPS TO PAINT ISOLATED TO SCATTERED THUNDERSTORMS
AREAWIDE.

&&

.PREV DISCUSSION... (ISSUED 315 PM CDT THU JUN 15 2006)

DISCUSSION...
TEMPS WARMED TO ABV 100 DEG F THIS AFTN ACROSS WRN ZONES.  DWPTS BLO
45 DEG F CONFINED TO WRN ZONES WHERE RED FLAG WRNG WILL REMAIN IN
EFFECT TIL 8 PM.  SCT TSTMS DVLPG OVER WRN HALF OF PNHDLS AT THIS
TIME WHERE HOT TEMPS ATTAINED AND STRONGER MID-LVL FLOW EXISTS.  WNDS
WILL DIMINISH A BIT OVERNIGHT...AND WILL INCREASE AGAIN ON FRI...
ESPECIALLY OVER EASTERN ZONES.  WESTERN ZONES WILL BE DRIER BEHIND
DRYLN...BUT PRESSURE GRADIENT DOES NOT LOOK STRONG ENOUGH TO SUPPORT
WINDS TO MEET RED FLAG CRITERION.  POTENT VORT MAX WILL CAUSE INSTBY
TO BE RELEASED ALONG/AHEAD OF DRYLN...SO HIGH CHC POPS RETAINED FOR
ERN HALF OF FCST AREA FOR FRI AFTN/NGT.  LINGERING MID-LVL MSTR BEHIND
DEPARTING MID-LVL TROF MAY SUPPORT FEW SHRA/TSTMS...SO SGLT CHC POPS
RETAINED.  NO PCPN IN FCST SUN THRU THU.  MODERATE SLY AND SELY SFC
WNDS EXPECTED TO PREVAIL SUN THRU THU...KEEPING RH VALUES FROM
CRATERING.

COCKRELL

FIRE WEATHER...
RH VALUES EXPECTED TO DROP TO 15 PCT OR BELOW OVER WRN ZONES ON FRI...
BUT WND SPEEDS EXPECTED TO DIMINISH DURING THE AFTN.  WSHFT LINE
ENTERING NWRN ZONES WILL BRING COOLER AIR AND HIGHER DWPTS BEHIND IT.
EASTERN ZONES WILL BLOW HARDER...BUT RH VALUES WILL REMAIN WELL ABOVE
RED FLAG CRITERION.

JRC

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES:
     AND CIMARRON.

TX...RED FLAG WARNING UNTIL 8 PM THURSDAY FOR THE FOLLOWING ZONES:
     DALLAM...DEAF SMITH...HARTLEY...AND OLDHAM.

&&

04/08
Hazardous weather outlook, Jun 15, 5:10 PM CDT, 1 hour 54 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
510 PM CDT THU JUN 15 2006

OKZ001>003-TXZ001>020-161100-
ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH-
DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE-
OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER-
510 PM CDT THU JUN 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...

THE NATIONAL WEATHER SERVICE ISSUED SEVERE THUNDERSTORM WATCH NUMBER
486 UNTIL 11 PM CDT.

THUNDERSTORMS ARE POSSIBLE ACROSS MUCH OF THE PANHANDLES THROUGH
TONIGHT. SOME STORMS MAY BECOME SEVERE WITH THE MAIN THREATS
BEING DAMAGING WINDS AND LARGE HAIL.

CAUTION IS ADVISED ON AREA LAKES THROUGH TONIGHT DUE TO THE STRONGER
WINDS.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WILL BE POSSIBLE FRIDAY THROUGH SUNDAY NIGHT. THERE
IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY GENERALLY EAST OF A
GUYMON OKLAHOMA TO AMARILLO TEXAS LINE. LARGE HAIL...DAMAGING WINDS
AND BRIEF HEAVY RAIN WILL BE POSSIBLE. THUNDERSTORMS OVER THE
WEEKEND ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS AT THIS TIME.
WEATHER CONDITIONS WILL CAUSE THE FIRE DANGER TO REMAIN HIGH
ON FRIDAY...ESPECIALLY ACROSS THE WESTERN PANHANDLES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

NUNEZ

In the hours before

Local storm report, Jun 15, 5:08 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
508 PM CDT THU JUN 15 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0500 PM     HAIL             19 N AMARILLO           35.48N 101.82W
06/15/2006  E0.88 INCH       POTTER             TX   TRAINED SPOTTER

&&

TAS
Special weather statement, Jun 15, 5:18 PM CDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
518 PM CDT THU JUN 15 2006

OKZ002-152300-
TEXAS OK-
518 PM CDT THU JUN 15 2006

...STRONG THUNDERSTORM IN WESTERN TEXAS COUNTY...

AT 518 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES WEST OF GOODWELL MOVING NORTHEAST AT 40
MPH.

STRONG AND GUSTY WINDS TO 55 MPH MAY BE POSSIBLE FROM THIS STORM.

KRAMAR
Local storm report, Jun 15, 5:34 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
534 PM CDT THU JUN 15 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0531 PM     HAIL             19 N AMARILLO           35.48N 101.82W
06/15/2006  E1.75 INCH       POTTER             TX   TRAINED SPOTTER

            VISIBILITY ZERO

&&

TAS
Special weather statement, Jun 15, 5:36 PM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
536 PM CDT THU JUN 15 2006

TXZ007-008-013-152315-
CARSON TX-HUTCHINSON TX-MOORE TX-
536 PM CDT THU JUN 15 2006

...STRONG THUNDERSTORM TO AFFECT HUTCHINSON...NORTHWESTERN CARSON
AND SOUTHEASTERN MOORE COUNTIES...

AT 536 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES SOUTH OF LAKE MEREDITH MOVING NORTHEAST
AT 45 MPH.

THIS STORM IS LIKELY CAPABLE OF VERY STRONG AND GUSTY WINDS TO 55
MPH. BOATERS ON LAKE MEREDITH SHOULD TAKE SHELTER NOW.

PEOPLE IN NORTHWESTERN CARSON...HUTCHINSON AND SOUTHEASTERN MOORE
COUNTIES...INCLUDING THE CITY OF BORGER...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

TAKE SHELTER UNTIL THE STORM HAS PASSED.

KRAMAR
Local storm report, Jun 15, 5:46 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
546 PM CDT THU JUN 15 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION.. ST.. ...SOURCE....
            ..REMARKS..

0531 PM     TSTM WND GST     19 N AMARILLO           35.48N 101.82W
06/15/2006  E60 MPH          POTTER             TX   TRAINED SPOTTER

            VISIBILITY ZERO

&&

TAS
Special weather statement, Jun 15, 6:49 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
649 PM CDT THU JUN 15 2006

TXZ006-007-011-012-160030-
HARTLEY TX-MOORE TX-OLDHAM TX-POTTER TX-
649 PM CDT THU JUN 15 2006

...STRONG THUNDERSTORM IN SOUTHEASTERN HARTLEY...SOUTHWESTERN
MOORE...NORTHEASTERN OLDHAM AND NORTHWESTERN POTTER COUNTIES...

AT 649 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF MASTERSON MOVING NORTHEAST
AT 40 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.

ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

TAKE SHELTER UNTIL THE STORM HAS PASSED.

KRAMAR

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:35 PM CDTSevere Thunderstorm WarningAMAArmstrong55 min
Jun 16, 4:01 PM CDTSevere Thunderstorm WarningAMACarson59 min
Jun 16, 4:14 PM CDTSevere Thunderstorm WarningAMAHutchinson61 min
Jun 16, 4:30 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley60 min
Jun 16, 4:48 PM CDTSevere Thunderstorm WarningAMAGray57 min
Jun 16, 5:24 PM CDTSevere Thunderstorm WarningAMARoberts66 min
Jun 16, 5:34 PM CDTSevere Thunderstorm WarningAMADonley56 min
Jun 16, 5:41 PM CDTSevere Thunderstorm WarningAMAHemphill, Wheeler64 min
Jun 16, 5:51 PM CDTSevere Thunderstorm WarningAMAGray54 min
Jun 16, 6:39 PM CDTSevere Thunderstorm WarningAMADonley, Gray66 min
Jun 16, 6:49 PM CDTSevere Thunderstorm WarningAMAWheeler56 min
Jun 16, 5:44 PM CDTSevere Thunderstorm WarningAMATexas61 min

Nearby

Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.